EconPapers    
Economics at your fingertips  
 

Purely subjective variational preferences

Craig Webb ()

Economic Theory, 2017, vol. 64, issue 1, 121-137

Abstract: Abstract Variational preferences (Maccheroni et al. in Econometrica 74:1447–1498, 2006) are an important class of ambiguity averse preferences, compatible with Ellsberg-type phenomena. In this paper, a new foundation for variational preferences is derived in a framework of two stages of purely subjective uncertainty. A similar foundation is obtained for purely subjective maxmin expected utility (Gilboa and Schmeidler in J Math Econ 18:141–153, 1989). By establishing their axiomatic foundations without the use of extraneous probabilities, the conceptual appeal and applicability of these ambiguity models is enhanced.

Keywords: Variational preferences; Ambiguity aversion; Subjective uncertainty (search for similar items in EconPapers)
JEL-codes: D81 (search for similar items in EconPapers)
Date: 2017
References: View references in EconPapers View complete reference list from CitEc
Citations: Track citations by RSS feed

Downloads: (external link)
http://link.springer.com/10.1007/s00199-016-1003-2 Abstract (text/html)
Access to the full text of the articles in this series is restricted.

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:spr:joecth:v:64:y:2017:i:1:d:10.1007_s00199-016-1003-2

Ordering information: This journal article can be ordered from
http://www.springer. ... eory/journal/199/PS2

Access Statistics for this article

Economic Theory is currently edited by Nichoals Yanneils

More articles in Economic Theory from Springer, Society for the Advancement of Economic Theory (SAET) Contact information at EDIRC.
Bibliographic data for series maintained by Sonal Shukla ().

 
Page updated 2019-11-06
Handle: RePEc:spr:joecth:v:64:y:2017:i:1:d:10.1007_s00199-016-1003-2